| Model Number |
FX816T |
| Medical Device Problem Codes |
Infusion or Flow Problem (2964); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
| Date of Event |
02/24/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a m.Blue (#fx816t) was implanted during a procedure.According to the complainant, the valve caused a malfunction.The patient underwent a revision procedure.The complainant device will be returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 18 months gender: female.
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, visible deposits in the reservoir was determined.No significant deformations or damage of the valve were detected during the visual inspection.Permeability test: a permeability test has shown that all components are permeable.During the permeability test bloody liquid were flushed out.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in the horizontal and vertical position.The results show that the valve is not operating within the acceptable tolerance in the horizontal position.A reduced outflow could be determined.Adjustment test: the m.Blue was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function is operational.However the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection : after dismantling of the valve, deposits were found in the valve and the reservoir.Result : based on our investigation results, we can determine a reduced and adjustment difficulties.The determined deposits can be named as the cause for the functional deviation.Organic material in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
Event or Problem Description
The complainant device was returned to the manufacturer for evaluation.